Your Cart

Your cart is empty

Home  >  Volume 45

16. MATHEMATICAL MODEL FOR TRANSFUSION TRANSMITTED MALARIA (TTM) by Onuorah Martins O. and Babangida Bala G.Volume 45 (March, 2018), pp 113 – 126
Sale price: $5.00
In this paper, a deterministic mathematical model for transfusion transmitted malaria with sterilizing immunity is developed. The model, which consist of seven mutually exclusive compartments for human and mosquito populations has a disease free equilibrium (DFE) which is locally asymptotically stable whenever a certain epidemiological threshold, the basic reproductive number  is less than unity. Further analysis shows that the model exhibits phenomena of backward bifurcation where the stable DFE coexist with endemic equilibrium which means that making  less than unity alone does not guaranty the control of malaria in the community. Numerical simulation of the model underscores the significance of inclusion of the new force of infection for human population. To the best of our knowledge, this is the first mathematical model of malaria to incorporate transmission by transfusion.
Keywords: Stability, Equilibrium, sterilizing immunity, Susceptible, Exposed